Alert archive / Arizona / Lake Wind Advisories in 2021
Lake Wind Advisory 8, NWS Las Vegas, NV
NWS Las Vegas, NV issued this lake wind advisory at Jun 5, 2021, 1:19 PM MST. It took effect at Jun 6, 2021, 12:00 PM MST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jun 5, 2021, 1:19 PM MST (20:19 UTC)
- In effect from
- Jun 6, 2021, 12:00 PM MST
- Expired
- Jun 6, 2021, 8:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Las Vegas, NV
The text
As transmitted.
339 WWUS75 KVEF 052019 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 119 PM PDT Sat Jun 5 2021 AZZ036-NVZ021-060400- /O.NEW.KVEF.LW.Y.0008.210606T1900Z-210607T0300Z/ /O.CON.KVEF.EH.W.0001.000000T0000Z-210606T0400Z/ Lake Mead National Recreation Area- Including Bullhead City, Oatman, Mohave Valley, Hoover Dam, and Laughlin 119 PM PDT Sat Jun 5 2021 /119 PM MST Sat Jun 5 2021/ ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 9 PM PDT /9 PM MST/ THIS EVENING... ...LAKE WIND ADVISORY IN EFFECT FROM NOON PDT /NOON MST/ TO 8 PM PDT /8 PM MST/ SUNDAY... * WHAT...For the Excessive Heat Warning, dangerously hot conditions with temperatures up to 112. For the Lake Wind Advisory, south winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...Lake Mead National Recreation Area especially from Cottonwood Cove across the Boulder Basin. * WHEN...For the Excessive Heat Warning, until 9 PM PDT /9 PM MST/ this evening. For the Lake Wind Advisory, from noon PDT /noon MST/ to 8 PM PDT /8 PM MST/ Sunday. * IMPACTS...Extreme heat will significantly increase the potential for heat related illnesses. Strong winds and rough waves on area lakes Sunday will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. Young children and pets should never be left unattended in vehicles under any circumstances. Boaters in the Lake Wind Advisory area Sunday should use extreme caution when venturing onto area lakes. Strong winds over the open waters will make the lake water rough and hazardous...and may result in high waves which may tip or swamp smaller craft. && $$ AZZ002-CAZ522-527-NVZ016-017-020-060400- /O.CON.KVEF.EH.W.0001.000000T0000Z-210606T0400Z/ Lake Havasu and Fort Mohave-Death Valley National Park- San Bernardino County-Upper Colorado River Valley- Northeast Clark County-Western Clark and Southern Nye County- Las Vegas Valley- Including Lake Havasu City, Desert Hills, Topock, Furnace Creek, Stovepipe Wells, Shoshone, Needles, Mesquite, Overton, Moapa, Pahrump, Indian Springs, Desert Rock, Amargosa Valley, Las Vegas, North Las Vegas, Henderson, and Boulder City 119 PM PDT Sat Jun 5 2021 /119 PM MST Sat Jun 5 2021/ ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 9 PM PDT /9 PM MST/ THIS EVENING... * WHAT...Dangerously hot conditions with temperatures 105 to 114. Highs around 119 in Death Valley. * WHERE...Portions of northwest Arizona, southeast California and southern Nevada. * WHEN...Until 9 PM PDT /9 PM MST/ this evening. * IMPACTS...Extreme heat will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. * ADDITIONAL INFO...A "high" HeatRisk means much of the population will be at risk for heat-related illness, especially those who are heat sensitive and those without access to air conditioning or adequate hydration. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
3 follow-up statements
534 WWUS75 KVEF 061204 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 504 AM PDT Sun Jun 6 2021 AZZ036-NVZ021-070300- /O.CON.KVEF.LW.Y.0008.210606T1900Z-210607T0300Z/ Lake Mead National Recreation Area- Including Bullhead City, Oatman, Mohave Valley, Hoover Dam, and Laughlin 504 AM PDT Sun Jun 6 2021 /504 AM MST Sun Jun 6 2021/ ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM NOON PDT /NOON MST/ TODAY TO 8 PM PDT /8 PM MST/ THIS EVENING... * WHAT...South winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...Lake Mead National Recreation Area especially from Cottonwood Cove across the Boulder Basin. * WHEN...From noon PDT /noon MST/ today to 8 PM PDT /8 PM MST/ this evening. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
400 WWUS75 KVEF 061931 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1231 PM PDT Sun Jun 6 2021 AZZ036-NVZ021-071300- /O.NEW.KVEF.LW.Y.0009.210607T1900Z-210608T0300Z/ /O.CON.KVEF.LW.Y.0008.000000T0000Z-210607T0300Z/ Lake Mead National Recreation Area- Including Bullhead City, Oatman, Mohave Valley, Hoover Dam, and Laughlin 1231 PM PDT Sun Jun 6 2021 /1231 PM MST Sun Jun 6 2021/ ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM THIS EVENING... ...LAKE WIND ADVISORY IN EFFECT FROM NOON TO 8 PM MONDAY... * WHAT...South winds 15 to 25 mph with gusts up to 35 mph. * WHERE...In Arizona, Lake Mead National Recreation Area. In Nevada, Lake Mead National Recreation Area. * WHEN...During the afternoon and evening hours today and Monday. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
548 WWUS75 KVEF 070252 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 752 PM PDT Sun Jun 6 2021 AZZ036-NVZ021-071300- /O.EXP.KVEF.LW.Y.0008.000000T0000Z-210607T0300Z/ /O.CON.KVEF.LW.Y.0009.210607T1900Z-210608T0300Z/ Lake Mead National Recreation Area- Including Bullhead City, Oatman, Mohave Valley, Hoover Dam, and Laughlin 752 PM PDT Sun Jun 6 2021 /752 PM MST Sun Jun 6 2021/ ...LAKE WIND ADVISORY IS IN EFFECT FROM NOON TO 8 PM PDT MONDAY... * WHAT...South winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...In Arizona, Lake Mead National Recreation Area. In Nevada, Lake Mead National Recreation Area. * WHEN...During the afternoon and evening hours Monday. The Lake Wind Advisory for Sunday expired at 8 PM. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this lake wind advisory went out at Jun 5, 9:50 AM MST, 3 hours 29 minutes earlier.
Area forecast discussion, Jun 5, 9:50 AM MST, 3 hours 29 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
950 AM PDT Sat Jun 5 2021
.SYNOPSIS...
Well above normal temperatures will continue through the weekend
followed by a downward trend back closer to normal early next week.
Scattered afternoon showers and storms will mainly be confined to
northern Lincoln and central Nye Counties this afternoon. Otherwise,
dry conditions prevail with increasing breezes for much of the
upcoming week.
&&
.UPDATE...After the excessively hot pattern begins to break
Sunday, the main weather concern is increasing south-southwest winds
across the region. This will lead to less than favorable boating
conditions on Lake Mead and Mohave, especially Sunday afternoon,
along with elevated wildfire danger across much of southern Nevada
and northwest Arizona. The latest ensemble-based models support the
forecast trends detailed in the previous discussion and no immediate
changes are needed though will be considering the need for any wind-
related headlines for the coming days.
&&
.PREV DISCUSSION...210 AM PDT
.SHORT TERM...Today through Sunday.
Strong high pressure over the Desert Southwest will begin to weaken
today, but not before one more day of near record high temperatures
across the board. Moisture that has been trapped under the high and
allowed for daily afternoon showers and thunderstorms across the
northern portions of the CWA will begin to scour out today leaving
isolated shower/thunderstorm chances mainly across central Nye and
northern Lincoln Counties. With the very dry low levels, the main
concern with any shower/storm that does develop will be gusty
outflow winds. Rainfall amounts could amount to a few hundredths,
but overall any precipitation amounts will remain light. With the
deepening Pacific Northwest trough, we will start to see increasing
afternoon winds each afternoon. Afternoon wind speeds today will
generally fall between 10-20 mph today, but will increase to around
15-25 mph with a few gusts between 30-35 mph on Sunday. These winds
on Sunday combined with very dry fuels will lead to elevated fire
concerns, but overall widespread gusts over 35 mph looks marginal.
.LONG TERM...Monday through Friday
Continued uncertainty in the long term as occasional systems impacts
the Southwest US. The first wave is expected to move through through
on Monday as a shortwave zips through southern California and merges
with the main flow. Models have differing solutions on the strength
and timing of this system, which will affect our wind and
temperature forecasts for Monday. Cluster analysis of the ensembles
would possibly favor a slightly stronger and faster solution, which
would bring cooler temperatures and slightly higher winds, however
even then none of the scenarios would result in widespread weather
impacts. Also, not expecting and precipitation for this system no
matter how it plays out as it will be competing with significant dry
air over the region. In general, expecting moderating temperatures
and breezy afternoons for the beginning of next week, with
potentially increased cloud cover at times.
The main upper level trough will swing into the West Coast sometime
mid-week. Lots of differences in the evolution of this trough as it
moves inland, so low confidence in the details in the forecast for
Wednesday onward. Overall, with troughiness dominating the weather
pattern through the end of the week, near normal temperatures are
likely with Tuesday or Wednesday being the coolest day of the
stretch. Breezy afternoons are also likely with Wednesday
highlighting the best potential for widespread gusty winds. Fire
weather concerns will increase through this period as well with
increasing winds and decreasing RHs through the week each afternoon.
Not anticipating any precipitation at this time next week as
continued dry air dominated the region.
&&
.FIRE WEATHER...
Isolated showers and thunderstorms will mainly be confined to
northern Lincoln County this afternoon. Once again with limited
moisture available, gusty winds will be the primary threat from any
shower/storm that does develop. Rainfall amounts could amount to a
few hundredths, but overall any precipitation amounts will remain
light. Breezy, southwest winds can be expected each day with speeds
increasing heading into early next week with widespread gusts of 25-
35 mph expected by Sunday afternoon. This will also lead heightened
fire weather concerns as RH values drop into the single digits each
afternoon for the foreseeable future.
&&
.CLIMATE...Near record or record heat is possible again today.
The tables show the record high temperature for each location and
the year the record was last set, followed by the forecast
temperature.
HIGH MAX SATURDAY, JUNE 5
Record (Yr)/Fcst
Las Vegas 109(2016)/108
Bishop 101(2004)/101
Needles 117(2016)/111
Barstow-Daggett 110(1996)/105
Kingman 105(2016)/101
Desert Rock 106(1996)/101
Death Valley 121(1996)/119
The table below shows the record high minimum - or warmest low -
temperature for each location and the year the record was last set,
followed by the forecast temperature for Saturday morning.
HIGH MIN SATURDAY, JUNE 5
Record (Yr)/Fcst
Las Vegas 83(2003)/82
Bishop 63(2003)/58
Needles 87(1957)/80
Barstow-Daggett 80(1977)/76
Kingman 75(1903)/68
Desert Rock 75(2018)/73
Death Valley 94(2016)/89
&&
.AVIATION...For McCarran...Southwest winds gusting 20 to 25 knots
can be expected each afternoon through Monday, with moderating
temperatures. Easterly wind components will be possible in the late
mornings, but should be weaker than in previous days, if they occur
at all. No operationally significant clouds or weather expected.
For the rest of southern Nevada, northwest Arizona and southeast
California...Breezy south to southwest winds are expected each
afternoon through Monday, getting a bit stronger each day. By Monday
afternoon, gusts around 30 knots can be expected for much of the
region, with the strongest gusts in favored terrain areas such as
near Kingman, just north of the Spring Mountains, and in the Barstow
area with the typical evening push of westerly winds. No
operationally significant clouds or weather expected.
&&
.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.
&&
UPDATE...Adair
SHORT TERM/FIRE WEATHER...Gorelow
LONG TERM...Nickerson
AVIATION...Morgan
For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and TwitterThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 1:32 PM MST | Fire Weather Watch | VEF | Mohave | 23 hr |
| Jun 5, 1:32 PM MST | Red Flag Warning | VEF | Mohave | 4 days |
Nearby
Lake Wind Advisories in Arizona, 2021Lake Wind Advisories in Nevada, 2021Every lake wind advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.